| Model Number |
BURR, STRAIGHT 12 MM, DIA. 2.2 MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
It was reported that during a mis calcaneus osteotomy surgery the device broke off while drilling, without leverage.The broken off piece has been retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a foreign sawblade, the surgical technique had to change to an open calcaneus osteotomy.It was not necessary to do a second surgery.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-300-b003 burr, straight 12 mm batch: 073228 was received for investigation.Visual evaluation of the returned device noted that it was broken into two pieces.Dimensional testing was performed by measuring the critical dimension specified in drawing c15363 with a blade micrometer.The measurement for both fragments of the returned device was found to be 2.345 which is in tolerance of the specified 2.35 -0.016.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.